Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 8, 2011, 3:26 AM CDT for Cherokee County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:26 AM CDT (08:26 UTC)
- Expired
- Aug 8, 2011, 4:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 137 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
105
WWUS83 KSGF 080826
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 AM CDT MON AUG 8 2011
KSZ097-101-080900-
CHEROKEE KS-CRAWFORD KS-
326 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 400 AM CDT...
AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF SHERMAN...OR 5 MILES NORTH OF
OSWEGO...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST MINERAL BY 340 AM CDT.
CARONA BY 345 AM CDT.
ROSELAND...SCAMMON...SKIDMORE AND STIPPVILLE BY 350 AM CDT.
WEIR AND CHEROKEE BY 355 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3734 9508 3738 9508 3746 9462 3715 9462
3714 9508 3733 9509
TIME...MOT...LOC 0827Z 256DEG 32KT 3725 9509
$$
GRIFFINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:52 AM CDT, 34 minutes earlier.
Area forecast discussion, Aug 8, 2:52 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 AM CDT MON AUG 8 2011 .DISCUSSION... /ISSUED 245 AM CDT MON AUG 8 2011/ SHORT TERM...(TODAY THROUGH WEDNESDAY) ANOTHER ROUND OF THUNDERSTORMS WAS MOVING THROUGH THE FORECAST AREA THIS MORNING. THE WEATHER PATTERN HAS DEFINITELY CHANGED INTO A MORE ACTIVE ONE WITH A TRAIN OF DISTURBANCES RIDING DOWN THE FLOW INTO THE OZARKS BRINGING STRONG TO SEVERE CONVECTION. ONE VORT MAX WAS LOCATED OVER EASTERN KANSAS MOVING INTO THE OZARKS. THIS WILL BRING THE POTENTIAL OF SEVERE CONVECTION WITH DAMAGING WINDS EARLY THIS MORNING. THIS WILL MOVE OUT OF THE EASTERN OZARKS BY MIDDAY TODAY WITH ANOTHER HOT AFTERNOON IN STORE. WILL LEAVE THE HEAT HEADLINES AS BE ACROSS THE FAR SOUTHWESTERN AREAS. A MORE PRONOUNCED VORT MAX WILL RIDE DOWN INTO THE REGION BY LATE THIS EVENING AND OVERNIGHT TO BRING A LIKELIHOOD OF STORMS OR POTENTIAL THUNDERSTORM COMPLEX. AGAIN THE MAIN THREAT WILL BE DAMAGING WIND GUSTS ALONG WITH MARGINALLY LARGE HAIL AND FREQUENT LIGHTNING. THIS SYSTEM WILL EXIT THE AREA EARLY TUESDAY MORNING FOLLOWED BY A TRUE COLD FRONT FOR THIS TIME OF YEAR. TEMPERATURES WILL BE RATHER COMFORTABLE BY THE MIDDLE OF THE WEEK WITH A BREAK IN THE STORMY WEATHER WITH HIGHS BELOW NORMAL IN THE 80S AND OVERNIGHT LOWS IN THE 60S. GRIFFIN LONG TERM (THURSDAY THROUGH SUNDAY)... THE WEATHER PATTERN WILL SHIFT AS WE HEAD INTO LATE WEEK AS THE UPPER RIDGE DE-AMPLIFIES AND BECOMES POSITIONED TO THE SOUTH. THE OZARKS REGION WILL REMAIN ON THE NORTHERN PERIPHERY OF THE FLAT SUBTROPICAL RIDGE THAT WILL STRETCH ACROSS THE SOUTHERN U.S. THE BELT OF WESTERLIES NORTH OF THE RIDGE WILL BRING A SERIES OF DISTURBANCES ACROSS THE REGION DURING THE LATER PART OF THE WEEK INTO THE WEEKEND. THE RESULT WILL BE UNSETTLED WEATHER AND PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS. THE EXACT TIMING AND COVERAGE OF PRECIPITATION IS UNCERTAIN GIVEN THE ACTIVE PATTERN. ANOTHER RESULT IN THE PATTERN SHIFT WILL BE NEAR TO BELOW NORMAL TEMPERATURES FROM LATE WEEK INTO THE WEEKEND. HIGH TEMPERATURES WILL GENERALLY BE IN THE 80S TO NEAR 90 DEGREES. FOSTER && .AVIATION... FOR THE 06Z TAFS...CONVECTION WITH SEVERE MCS HAS PUSHED SOUTHEAST OF THE FORECAST AREA LATE THIS EVENING. ADDITIONAL CONVECTION HAS DEVELOPED IN THE PLAINS OF NEBRASKA AND NORTH CENTRAL KANSAS AS THE LOW LEVEL JET HAS SET UP IN THE PLAINS. WILL MONITOR TRENDS FOR THIS CONVECTION BUT NOT EXPECTING IT TO AFFECT THE FORECAST POINTS UNTIL EARLY MORNING. UNTIL THEN...EXPECTING VFR CONDITIONS. MAY SEE ADDITIONAL CONVECTION REDEVELOP DURING THE LATE AFTERNOON MONDAY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ088-093-101>104. KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ101. &&
Hazardous weather outlook, Aug 8, 1:44 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 AM CDT MON AUG 8 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090645- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 144 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL INCREASE ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT...AND WILL BE MOST NUMEROUS NORTH OF HIGHWAY 60. A FEW SEVERE STORMS WITH DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL WILL BE POSSIBLE. IN ADDITION...THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. LOCALIZED FLOODING COULD DEVELOP WHERE STORMS TRAIN OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ONGOING THUNDERSTORMS ARE EXPECTED FOR SOME AREAS MONDAY MORNING. WITH DAYTIME HEATING...STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP IN SOME AREAS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN STORM THREATS. HOT TEMPERATURES WILL OCCUR OVER AGAIN OVER PARTS OF SOUTHEAST KANSAS AND FAR SOUTHWEST AND SOUTHERN MISSOURI WITH TEMPERATURES REACHING 100 DEGREES WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 7, 9:48 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
08/07/2011 HOWELL MO EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROAD 1990...ALSO SEVERAL REPORTS
OF TREES ON HOMES.
&&
BOXELLLocal storm report, Aug 7, 9:49 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG MOUNTAIN VIEW 37.00N 91.70W
08/07/2011 HOWELL MO EMERGENCY MNGR
POWERLINES REPORTED DOWN. ALSO TREES DOWN ACROSS COUNTY
ROADS 1240 AND 2930.
&&
BOXELLLocal storm report, Aug 8, 12:18 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 3 N WINONA 37.05N 91.32W
08/07/2011 SHANNON MO LAW ENFORCEMENT
*** 1 FATAL *** A MAN WAS KILLED FROM A TREE THAT FELL ON
HIS CAR WHILE DRIVING. THIS OCCURRED ON COUNTY ROAD 440
ONE TENTH OF A MILE WEST OF HIGHWAY 19 ABOUT 3 MILES
NORTH OF WINONA.
&&
MGRIFFINLocal storm report, Aug 8, 1:38 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM HAIL 5 SW GRAVOIS MILLS 38.26N 92.89W
08/08/2011 E1.00 INCH MORGAN MO PUBLIC
&&
MGRIFFINSpecial weather statement, Aug 8, 2:32 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT MON AUG 8 2011
MOZ080-081-080800-
LACLEDE MO-DALLAS MO-
232 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALLAS AND
SOUTHWESTERN LACLEDE COUNTIES UNTIL 300 AM CDT...
AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LONG LANE...OR 8 MILES
SOUTHEAST OF BUFFALO...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PHILLIPSBURG AND CONWAY BY 255 AM CDT.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 117
WILL ALSO BE IMPACTED BY THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3754 9303 3768 9300 3771 9275 3749 9279
3748 9286
TIME...MOT...LOC 0732Z 283DEG 17KT 3758 9295
GRIFFINSpecial weather statement, Aug 8, 3:26 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 AM CDT MON AUG 8 2011
KSZ097-101-080900-
CHEROKEE KS-CRAWFORD KS-
326 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 400 AM CDT...
AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF SHERMAN...OR 5 MILES NORTH OF
OSWEGO...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST MINERAL BY 340 AM CDT.
CARONA BY 345 AM CDT.
ROSELAND...SCAMMON...SKIDMORE AND STIPPVILLE BY 350 AM CDT.
WEIR AND CHEROKEE BY 355 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3734 9508 3738 9508 3746 9462 3715 9462
3714 9508 3733 9509
TIME...MOT...LOC 0827Z 256DEG 32KT 3725 9509
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 65 min |
| Aug 7, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 61 min |
| Aug 7, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas | 59 min |
| Aug 7, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 45 min |
| Aug 8, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 19 min |
| Aug 8, 2:32 AM CDT | Special Weather Statement | SGF | Dallas | 28 min |
| Aug 8, 7:04 AM CDT | Special Weather Statement | SGF | Cedar | 56 min |
| Aug 8, 12:09 PM CDT | Flash Flood Warning | SGF | Dallas, Polk | 6 hr |
| Aug 8, 6:27 PM CDT | Special Weather Statement | SGF | Taney | 33 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 29 min |
| Aug 8, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Ozark, Stone, Taney | 40 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.